• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    For more features and forums

hope gone - meds

Clarityofthought

Clarityofthought

Member
Founding Member
Joined
Mar 18, 2008
Messages
19
Location
Leicester
hi everyone, i am trying to come off sertraline and am really struggling. i went from 100mg to 75 to 50 - surprisingly ok - within about 2 / 3 weeks. got impatient and rushed down to 25 and that day i began to feel sick and have stomach ache and get dizzy. i thought it would run it's course but the following 3 days was same and last night was the worst. i had a freaky hour where i crashed out on the sofa only to awaken to my baby crying like there was something wrong with her - all the normal things i try did not help. then my toddler comes down from her room upstairs also crying and really upset. there was me with my bowels going, dizzy, sick almost being sick, feeling spacey and very scared. and two kids not being calmed at all. i stood there at one point and just wanted to run away an close the front door behind me :eek:

somehow i managed to get katie calm enough to go back upstairs so i could settle sophie. when both were at least not screaming i ran to the loo and when i came back down sophie was quiet. she'd had a little spitting up like babies do and she seemed better..... :unsure:

she had a little milk and i went up and comforted katie. tradgedy over within that one hour..... for them.

i however, felt like a zombie. after they were both sleeping for the night, i just crashed on the sofa watching tv and could not even approach this computer cos if i moved i felt dizzy and like i'd puke. heart was racing. very scared. :scared:

when hubby returned from his late shift i was a wreck but he was too tired and distracted to really listen to me.

this time i didn't go to bed and self harm in order to get to sleep. on 25mg i don't really get the urge. i also think clearer and am able to see solutions to my problems. but on any dose of these pills i have no motivation to do anything!! this morning i took 25 again cos i so just want to be OFF them! but when the sickness kicked in big time i took another 25. within a couple of hours i felt better with the sickness and dizzyness going. but SO tired. i slept for hours over lunchtime while hubby had the kids. then i wanted to crash again around 5! had another screaming-abdab-1/2 hr with the kids. katie's now taken herself to bed again with no tea - she's got a bad cold so she's been all over the place with food and sleep lately. sophie is playing.

what i really wondered was - how am i ever gonna get off these things? i feel like i'm being punished for having had that few weeks when they were working and i felt great..... :( and this level of dosage makes me wanna s-h again.

i told hubby about the dosage change today and he said he doesn't think i should just keep moving the dose up and down myself. i said i know and that i've already make an apt to see the doc on monday.

anyone else have stories of coming off SSRI's that might bring back my hope..... i don't understand this thing about the 1/2 life of a pill (or whatever :confused: ) i don't understand what is happening when a pill can mess with your stomach so much at a *lower* dose than before :confused:

thanks ws xxxxxx
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
I understand the impatience and frustration but its probably not a good idea to try and come off them without support. I tried 2 weeks ago and couuldn't cope with the side effects and my mood deteriorated preety quickly as well.Why not keep on them until you see the doc on Monday you've got enough on your plate with two little ones a your partner working late. Take carexxx
 
Clarityofthought

Clarityofthought

Member
Founding Member
Joined
Mar 18, 2008
Messages
19
Location
Leicester
hi kp1

i know you are right and i've recently realised this myself - only today in fact. that's why i made the apt for monday. i thought i could do this myself. i thought it was *best* to do it myself cos i'd come to the conclusion that doctors are more inclined to suggest upping the dosage if they stop working rather than saying ok let's get you off these things. after all - they have no alternative to give you. and they are all blind to the reports of people going nuts on these things. and also to the fact that so many people suffer terrible withdrawal symptoms, even if only tapering fairly slowly. anyway! when i started to self-harm i thought it was just me. but then i realised that on the net there is *lots* of information about self-harming / homicide / suicide and the link with SSRI's. so then i got myself all scared that this would be by next step!!!! so now i'm gonna see the doc and see what he says but i just wondered about others taking these........

ws xx
 
Clarityofthought

Clarityofthought

Member
Founding Member
Joined
Mar 18, 2008
Messages
19
Location
Leicester
hi all just posting to say tonight i have been on the beer and am starting to think no-one cares about me. i am part of another messageboard too and they too also seem to not want to know me. and my own sister has gone awol, hubby seems distant, my child is being horrible to me. so i have come to the conclusion that i am on my own. and that's that. i am sorry for boring you all with my self-pitying c*** these past few weeks. i know i'm a little drunk but it's already what i was thinking when sober. it's just that now i think wtf alright........

bye

if i ever post again it will be under a new name in this board and the other.

i just feel like if someone looks far enough into my history they will see the huge thing that i have not come to terms with and are maybe holding this against me. i know i am completely flawed because of this past error. so if others hate me for it then so be it. i'm only getting what i deserve

ws
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
How are you today ?

Are you getting support from your local mental health team ?
 
D

Dollit

Guest
Sahara - you're having it rough at the moment and I know that I can speak for a large group of people here when I say that you are not being judged by what you have done or not done in the past (and I don't remember reading anything so don't worry on that score) and that my concern is about you now. I don't think it's a good idea for anyone to mess with medication the way you've been doing - when I've come off SSRIs in the past I've done it over a period of 8 - 12 weeks and then tapered on to something else (non SSRI) and under close medical supervision.

None of us are completely flawed just by one error - that's your perception of it and perhaps that perception of yourself is a place to be starting from. You're not a bad person just ill at the moment. Keep coming back :hug:
 
Libra1

Libra1

Well-known member
Founding Member
Joined
Jan 12, 2008
Messages
515
Location
West Midlands
Hi Ws, hope you get on ok at the docs today? :hug: Do let us know how you are ok.:flowers:
 
Clarityofthought

Clarityofthought

Member
Founding Member
Joined
Mar 18, 2008
Messages
19
Location
Leicester
just saw doc. what a surprise he said he doesn't think i should come off them. thinks i should have blood work done to check for under (or was it over?) active thyroid re symptoms of sweats, weight gain and insomnia. then after that if all ok and still want to come off them look at coming off taking 4 weeks for each decrease of dosage!! he advised getting past the 6 months mark of having been on them.

somehow i don't think so. that wouldbe end of june and i start back work on july 6th!!! imagine that. that would be hell. i didn't say that though - just nodded. he said something about he'd write a sick note to delay going back to work if i need to. can't. agency. we need my pay. :(

mentioned the self-harming and that i've never done anything like that before these stopped working. he hardly batted an eyelid just asked if i'd been seriously thinking of suicide and i said no.

oh he also said that maybe when i went down to 25 mg and got bad nausea it was probably a stomch bug. pah!
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
11,321
Location
hiding behind the sofa
Sahara the way the GP has recommended you come of the ADs is very sensible. Although you may want them out of your system you need to take time if you dont want side effects. Being on each dosage for a month is ample time for your body to get used to the change and if by any chance you start slipping back they can quickly up it again. That is the reason its done like that. If you try it yourself and too quickly you wont know if its you thats depresed or the change in the meds thats causing it.

Pleased listen to what the doc says. Youve got a lot on your plate at the moment with 2 young girls to look after. Try and get some time for yourself. I know its difficult with children but im sure it would help.

take care:hug:
 
N

Nensi

New member
Joined
Aug 16, 2010
Messages
1
I have read many posts from there and all of them are interesting to read out and contain very useful informatoin for the readers and I hope you will keep up the good work in future as well.
 
N

necoo

New member
Joined
Aug 12, 2010
Messages
2
Hi Ws, hope you get on ok at the docs today? Do let us know how you are ok.
 
Thread starter Similar threads Forum Replies Date
D Depression Forum 1
M Depression Forum 21
DistantOcean Depression Forum 11
S Depression Forum 3
O Depression Forum 7
Top